Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2015, 2:47 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Lowndes County, Georgia. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 1, 2015, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:00 PM EDT | TSTM WND DMG | 5 Ese Greenville, FL | TREE DOWN NEAR I-10 AT MILE MARKER 246 |
| Jun 1, 3:00 PM EDT | TSTM WND DMG | Greenville, FL | LARGE TREE DOWN IN DOWNTOWN GREENVILLE. |
| Jun 1, 3:25 PM EDT | TSTM WND DMG | Cherry Lake, FL | TREE DOWN ON CHERRY LAKE CIRCLE |
| Jun 1, 3:30 PM EDT | TSTM WND DMG | 1 S Pinetta, FL | TREE DOWN AT HIGHWAY 150 AND HIGHWAY 145. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS52 KTAE 011847
SVRTAE
FLC065-079-GAC027-185-011930-
/O.NEW.KTAE.SV.W.0095.150601T1847Z-150601T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN THE BIG BEND OF FLORIDA...
NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 330 PM EDT
* AT 247 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MONTICELLO TO 8 MILES SOUTHWEST OF MADISON...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON...QUITMAN...GREENVILLE...BROOKS CO A/P...PINETTA...MOSELEY
HALL...HAMBURG...NANKIN...ASHVILLE...LOVETT...HOPEWELL...HANSON...
EMPRESS...CHERRY LAKE...SIRMANS AND EBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3032 8351 3034 8368 3066 8377 3066 8374
3084 8360 3063 8324 3063 8329 3062 8327
3055 8326 3052 8324
TIME...MOT...LOC 1847Z 216DEG 21KT 3063 8376 3040 8353
$$
42-DVD1 follow-up statement
235
WWUS52 KTAE 011914
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON JUN 1 2015
FLC065-011923-
/O.CAN.KTAE.SV.W.0095.000000T0000Z-150601T1930Z/
JEFFERSON FL-
314 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3032 8351 3034 8368 3061 8359 3066 8359
3084 8360 3063 8324 3063 8329 3062 8327
3055 8326 3052 8324
TIME...MOT...LOC 1913Z 230DEG 21KT 3065 8355 3051 8343
$$
FLC079-GAC027-185-011930-
/O.CON.KTAE.SV.W.0095.000000T0000Z-150601T1930Z/
MADISON FL-LOWNDES GA-BROOKS GA-
314 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL MADISON...SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS
COUNTIES...
AT 313 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF QUITMAN TO NEAR MADISON...MOVING NORTHEAST AT 25 MPH. THEST
STORMS HAVE A HISTORY OF BLOWING DOWN TREES IN MADISON COUNTY.
LOCATIONS IMPACTED INCLUDE...
MADISON...QUITMAN...GREENVILLE...BROOKS CO A/P...PINETTA...MOSELEY
HALL...HAMBURG...NANKIN...LOVETT...HOPEWELL...HANSON...EMPRESS...
CHERRY LAKE...SIRMANS AND EBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3032 8351 3034 8368 3061 8359 3066 8359
3084 8360 3063 8324 3063 8329 3062 8327
3055 8326 3052 8324
TIME...MOT...LOC 1913Z 230DEG 21KT 3065 8355 3051 8343
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:26 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 11:26 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1126 AM EDT MON JUN 1 2015 ...UNSETTLED WEATHER PATTERN TO CONTINUE FOR SEVERAL DAYS THIS WEEK... .NEAR TERM [THROUGH TODAY]... A MID-UPPER LEVEL SHORTWAVE, CLEARLY SEEN IN WATER VAPOR IMAGERY OVER MEMPHIS, WILL CONTINUE TO SLOWLY DEEPEN AS IT CROSSES THE TENNESSEE VALLEY TODAY. THE SHORTWAVE TROUGH EXTENDS ALL THE WAY TO THE NORTHERN GULF. WITH A STRONG 60-80 KNOT UPPER LEVEL JET STREAK ON THE EAST SIDE OF THE WAVE, THIS WILL PLACE OUR FORECAST AREA IN THE FAVORABLY DIFFLUENT RIGHT ENTRANCE REGION. THEREFORE, CONVECTION TODAY WILL BE DRIVEN BY MORE THAN JUST THE SEA BREEZE AND WE ANTICIPATE FAIRLY WIDESPREAD COVERAGE. EVEN TRADITIONAL MOS GUIDANCE AT 00Z GENERALLY PLACED LIKELY POPS OVER MUCH OF OUR FORECAST AREA. OUR LOCAL HI-RES MODEL ENSEMBLE WAS EVEN MORE ROBUST, WITH 80-90% POPS OVER MOST OF THE AREA NORTH OF INTERSTATE 10. THE EARLY MORNING FORECAST PACKAGE DID NOT TREND THE FORECAST QUITE THAT HIGH WITH LIKELY (60-70%) POPS INCLUDED ESSENTIALLY MORE THAN 15 MILES AWAY FROM THE COAST, AND A FEW AREAS OF 80% POPS INCLUDED ALONG THE I-10 CORRIDOR FROM DE FUNIAK SPRINGS EAST TO TALLAHASSEE. CONVECTION SHOULD GET AN EARLY START TODAY, WITH MOST HI-RES MODELS INDICATING INITIATION ALONG THE SEA BREEZE IN THE FLORIDA PANHANDLE AS EARLY AS 15-16Z. WE ARE STARTING TO SEE THAT HAPPEN. ALL OF THIS REASONING REMAINS SOUND AND NO CHANGES TO THE POP/WX GRIDS WERE NECESSARY THIS MORNING. WEAK LOW-MID LEVEL FLOW SHOULD LEAD TO SLOW STORM MOTIONS AND LOCALLY HEAVY RAINFALL. SOME GUSTY WINDS CAN'T BE RULED OUT AS WELL. SPC HAS ONCE AGAIN INCLUDED THE ENTIRE AREA IN A MARGINAL RISK FOR SEVERE STORMS (SOMETHING WE WILL LIKELY SEE EACH OF THE NEXT FEW DAYS). && .PREV DISCUSSION [331 AM EDT]... .SHORT TERM [TONIGHT THROUGH WEDNESDAY]... A MID TO UPPER LEVEL LOW WILL DEVELOP OVER THE TENNESSEE VALLEY TONIGHT AND SHOW VERY LITTLE MOVEMENT THROUGH WEDNESDAY. THE AXIS OF THE UPPER TROUGH WILL CUT FROM NORTH TO SOUTH MIDWAY THROUGH OUR CWA. A PLUME OF DEEP LAYER MOISTURE WILL GENERALLY RESIDE ALONG AND EAST OF THE RIVER ON TUESDAY WITH SOME MID TO UPPER LEVEL DRY AIR FILTERING IN FROM WEST TO EAST ON WEDNESDAY. A VERY WEAK SURFACE PRESSURE PATTERN WITH ONSHORE FLOW WILL CONTINUE INTO MID WEEK. ON TUESDAY POPS WILL BE TAPERED GOOD CHANCE WEST TO LIKELY EAST. THEN ON WEDNESDAY WITH THE MID TO UPPER LEVEL DRIER AIR FILTERING IN, POPS WILL BE TAPERED MID RANGE CHANCE (30%) WEST TO GOOD CHANCE (50%) EAST. MAX TEMPS WILL BE IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. .LONG TERM [WEDNESDAY NIGHT THROUGH MONDAY]... THE MID TO UPPER LEVEL LOW WILL MOVE SLOWLY EASTWARD AND OPEN UP AS IT MOVES INTO THE CAROLINA'S ON FRIDAY. HOWEVER, THE SOUTHWESTWARD EXTENDING TROUGH WILL LINGER AND EVEN DEEPEN OVER THE SOUTHEAST CONUS INTO THE UPCOMING WEEKEND. WHILE THE DEEPEST MOISTURE WILL HAVE MOVED TO OUR EAST, THE PRESENCE OF THE TROUGH WILL LIKELY PROVIDE SOME ENHANCEMENT FOR AFTERNOON CONVECTION. DAYTIME POPS WILL BE IN THE LOWER TO MID CHANCE RANGE, MORE TYPICAL FOR EARLY JUNE. TEMPS WILL ALSO BE NEAR SEASONAL LEVELS. .AVIATION... [THROUGH 06Z TUESDAY] SOME FOG IS POSSIBLE AROUND SUNRISE, PARTICULARLY BETWEEN 10Z AND 13Z. IN GENERAL, MVFR VISIBILITY WOULD BE EXPECTED, BUT IFR/LIFR CIGS OR VIS CAN'T BE RULED OUT AT TIMES WHERE FOG DOES DEVELOP - PARTICULARLY AT TLH AND VLD. AFTER THAT, CONDITIONS SHOULD IMPROVE TO VFR THROUGH THE REST OF THE TAF PERIOD, OUTSIDE OF SHOWERS AND THUNDERSTORMS (WHICH COULD PRODUCE BRIEF LOCAL IFR VIS). SHOWERS AND STORMS MAY DEVELOP AS EARLY AS 16-18Z AROUND ECP AND TLH AND THEN QUICKLY EXPAND INLAND AFFECTING THE OTHER TERMINALS DURING THE AFTERNOON. .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. .FIRE WEATHER... WETTING RAINS WILL BE POSSIBLE THE NEXT COUPLE DAYS WITH FAIRLY HIGH COVERAGE OF SHOWERS AND STORMS. HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED. .HYDROLOGY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED FLOODING IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 89 69 86 68 89 / 80 50 70 50 40 PANAMA CITY 84 71 82 73 85 / 50 40 60 30 30 DOTHAN 86 67 86 67 88 / 70 40 60 30 40 ALBANY 89 67 87 67 88 / 60 50 70 50 50 VALDOSTA 91 69 87 68 90 / 60 50 70 50 50 CROSS CITY 89 68 84 67 87 / 60 40 70 50 50 APALACHICOLA 85 73 84 74 85 / 30 40 70 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL/LAMERS SHORT TERM...BARRY LONG TERM...BARRY AVIATION...LAMERS MARINE...BARRY FIRE WEATHER...LAMERS HYDROLOGY...GODSEY
In the hours before
Local storm report, Jun 1, 1:40 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND GST FLORIDA STATE UNIVERSIT 30.44N 84.30W
06/01/2015 M47 MPH LEON FL EMERGENCY MNGR
TWO TREES FELL ON VEHICLES AT HENDRY DRIVE AND STADIUM
DRIVE AT FSU. THE PEAK GUST MEASURED ON CAMPUS WAS 47
MPH.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:11 PM EDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Jun 1, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 43 min |
| Jun 1, 3:17 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 58 min |
| Jun 1, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.